Groups, Geometry, and Dynamics
Full-Text PDF (207 KB) | Metadata | Table of Contents | GGD summary
Published online: 2013-05-07
Chain recurrence in $\beta $-compactifications of topological groupsJosiney A. Souza (1) Universidade Estadual de Maringá, Maringá, Brazil
Let $G$ be a topological group. In this paper limit behavior in the Stone–Čech compactification $\beta G$ is studied. It depends on a family of translates of a reversible subsemigroup $S$. The notion of semitotal subsemigroup is introduced. It is shown that the semitotality property is equivalent to the existence of only two maximal chain transitive sets in $% \beta G$ whenever $S$ is centric. This result links an algebraic property to a dynamical property. The concept of a chain recurrent function is also introduced and characterized via the compactification $\beta G$. Applications of chain recurrent function to linear differential systems and transformation groups are done.
Keywords: Transformation group, attractor, Morse decomposition, chain recurrence, Stone–Čech compactification
Souza Josiney: Chain recurrence in $\beta $-compactifications of topological groups. Groups Geom. Dyn. 7 (2013), 475-493. doi: 10.4171/GGD/191